Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 129, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 11, 2009, 10:56 AM CDT for Bledsoe County, Sequatchie County, Tennessee. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2009, 10:56 AM CDT (15:56 UTC)
- Expired
- Jun 11, 2009, 12:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bledsoe County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 94 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 8:40 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2748 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:15 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 11, 9:15 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1015 AM EDT THU JUN 11 2009 .DISCUSSION... CURRENT SURFACE ANALYSIS SHOWS A QUASI-STATIONARY FRONTAL BOUNDARY REMAINING OVER THE OHIO RIVER VALLEY...WITH A WARM AND MOIST AIR MASS OVER THE FORECAST AREA. SATELLITE AND RADAR IMAGERY REVEAL A MESOSCALE CONVECTIVE VORTEX OVER MIDDLE TN THAT HAS INITIATED CLUSTERS OF STRONG TO SEVERE CONVECTION. THIS MCV WILL CONTINUE TO MOVE EAST ACROSS THE TN RIVER VALLEY THIS MORNING...AND WILL LIKELY AFFECT THE FORECAST AREA DURING THE AFTERNOON HOURS. MODEL SOUNDINGS REVEAL A MODERATELY UNSTABLE AIR MASS DEVELOPING AGAIN THIS AFTERNOON...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. HAVE ALREADY UPDATED THE FORECAST TO MENTION THE SEVERE TSTORM WATCH...WITH THE REST OF THE FORECAST APPEARING TO BE IN GOOD SHAPE WITH NO FURTHER UPDATES PLANNED. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG
Hazardous weather outlook, Jun 11, 4:07 AM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 507 AM EDT THU JUN 11 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-120915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 507 AM EDT THU JUN 11 2009 /407 AM CDT THU JUN 11 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP...MAINLY THIS AFTERNOON AND LINGER THROUGHOUT THE EVENING...AS A COLD FRONT SAGS SLOWLY SOUTH. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS OF 50 MPH OR MORE AND HAIL OF PENNY SIZE OR LARGER. BRIEF LOCALLY HEAVY RAINS COULD OCCUR WITH THE STRONGEST STORMS...WITH FREQUENT DEADLY LIGHTNING STRIKES IN AND NEAR ALL STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEAK COLD FRONT WILL LINGER ACROSS THE REGION FRIDAY INTO SATURDAY...HELPING SCATTERED THUNDERSTORMS TO CONTINUE. AN UPPER LEVEL DISTURBANCE ON SUNDAY WILL ALSO PRODUCE MORE SHOWERS AND SCATTERED THUNDERSTORMS. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING...FROM FRIDAY THROUGH SUNDAY. THE MAIN THREATS WILL BE DAMAGING DOWNBURSTS WINDS OF 50 MPH OR HIGHER AND LARGE HAIL. LOCALLY HEAVY RAINS IN EXCESS OF ONE INCH WILL ALSO OCCUR WITH THE STRONGER STORMS...AND FREQUENT DEADLY LIGHTNING STRIKES IN AND NEAR ANY THUNDERSTORMS. A RIDGE OF HIGH PRESSURE WILL BUILD EASTWARD FROM THE SOUTHERN PLAINS MONDAY THROUGH WEDNESDAY. THIS SHOULD DECREASE THE CHANCES OF THUNDERSTORMS FOR EARLY NEXT WEEK...WITH MAINLY ISOLATED AFTERNOON AND EVENING STORMS DEVELOPING DURING THE HEAT OF THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...AND POSSIBLY AGAIN FRIDAY AND SATURDAY. TT/TG
In the hours before
Local storm report, Jun 11, 10:26 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1126 AM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG COKER CREEK 35.26N 84.29W
06/10/2009 MONROE TN UTILITY COMPANY
ONE TREE DOWN
&&Local storm report, Jun 11, 10:27 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1127 AM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 3 SE VONORE 35.57N 84.19W
06/10/2009 MONROE TN UTILITY COMPANY
ONE TREE DOWN AND POWER LINES DOWN ON SINKING CREEK RD
&&Local storm report, Jun 11, 10:34 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1134 AM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG LOUDON 35.74N 84.36W
06/10/2009 LOUDON TN LAW ENFORCEMENT
ONE TREE AND POWER LINES DOWN NEAR ANTIOCH HILL RD AND
ONE TREE DOWN ON CHOTA RD
&&Local storm report, Jun 11, 10:36 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1136 AM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 4 SW RUTLEDGE 36.23N 83.58W
06/10/2009 GRAINGER TN LAW ENFORCEMENT
ONE TREE DOWN
&&Local storm report, Jun 11, 10:37 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1137 AM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG MAYNARDVILLE 36.25N 83.81W
06/10/2009 UNION TN DEPT OF HIGHWAYS
FEW TREES DOWN
&&Local storm report, Jun 11, 10:39 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1139 AM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG BENTON 35.18N 84.65W
06/10/2009 POLK TN LAW ENFORCEMENT
TREE DOWN.
0240 PM TSTM WND DMG OLIVER SPRINGS 36.04N 84.34W
06/10/2009 ROANE TN LAW ENFORCEMENT
SEVERAL TREES DOWN.
0240 PM TSTM WND DMG 1 NE CALHOUN 35.31N 84.73W
06/10/2009 MCMINN TN LAW ENFORCEMENT
TREE DOWN.
0245 PM TSTM WND DMG 8 NE BENTON 35.26N 84.55W
06/10/2009 POLK TN LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN.
0250 PM TSTM WND DMG MAYNARDVILLE 36.25N 83.81W
06/10/2009 UNION TN DEPT OF HIGHWAYS
FEW TREES DOWN
0300 PM TSTM WND DMG 4 SW RUTLEDGE 36.23N 83.58W
06/10/2009 GRAINGER TN LAW ENFORCEMENT
ONE TREE DOWN
0315 PM TSTM WND DMG KNOXVILLE 35.97N 83.95W
06/10/2009 KNOX TN LAW ENFORCEMENT
FEW TREES DOWN.
0330 PM TSTM WND DMG 5 E KNOXVILLE 35.97N 83.86W
06/10/2009 KNOX TN LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS EAST HALF OF COUNTY. REPORTED
BY DISPATCH.
0750 PM TSTM WND DMG KODAK 35.97N 83.63W
06/10/2009 SEVIER TN PUBLIC
FEW TREES DOWN NEAR KODAK. REPORTED BY HOMEOWNER.
0815 PM HAIL 4 W OLIVER SPRINGS 36.04N 84.41W
06/10/2009 E1.00 INCH MORGAN TN LAW ENFORCEMENT
QUARTER HAIL AT THE COALFIELD FIRE DEPT. REPORTED BY
DISPATCH.
0820 PM HAIL 5 WSW OLIVER SPRINGS 36.01N 84.42W
06/10/2009 E0.88 INCH MORGAN TN AMATEUR RADIO
NICKEL HAIL NEAR COALFIELD. REPORTED BY HAM SPOTTER
KC4WGH.
0823 PM HAIL 6 SW OLIVER SPRINGS 35.97N 84.41W
06/10/2009 E1.00 INCH ROANE TN LAW ENFORCEMENT
QUARTER SIZE HAIL IN DYLLIS. REPORTED BY DISPATCH.
0830 PM TSTM WND DMG 1 SE HARRIMAN 35.92N 84.55W
06/10/2009 ROANE TN LAW ENFORCEMENT
TREE DOWN ON HASSLER MILL ROAD. REPORTED BY DISPATCH.
0835 PM TSTM WND DMG 5 SSE HARRIMAN 35.87N 84.53W
06/10/2009 ROANE TN LAW ENFORCEMENT
TREE DOWN 1 MILE SE OF MIDTOWN AT 215 BOWMAN BEND RD.
REPORTED BY DISPATCH.
0850 PM HAIL LENOIR CITY 35.80N 84.27W
06/10/2009 E1.75 INCH LOUDON TN AMATEUR RADIO
GOLF BALL HAIL NEAR LOUDON DAM. REPORTED BY SPOTTER.
0900 PM TSTM WND DMG 5 WSW LENOIR CITY 35.77N 84.35W
06/10/2009 LOUDON TN LAW ENFORCEMENT
TREE DOWN ON HOTCHKISS VALLEY ROAD NEAR EXIT 76 ON I-75.
REPORTED BY DISPATCH.
0900 PM TSTM WND DMG 6 S LENOIR CITY 35.71N 84.27W
06/10/2009 LOUDON TN LAW ENFORCEMENT
NUMEROUS TREES DOWN FROM TELLICO VILLAGE TO GREENBACK.
REPORTED BY DISPATCH.
0900 PM TSTM WND DMG LOUDON 35.74N 84.36W
06/10/2009 LOUDON TN LAW ENFORCEMENT
ONE TREE AND POWER LINES DOWN NEAR ANTIOCH HILL RD AND
ONE TREE DOWN ON CHOTA RD
0910 PM TSTM WND DMG VONORE 35.60N 84.23W
06/10/2009 MONROE TN LAW ENFORCEMENT
TREE DOWN AT 158 AVECOR DRIVE IN VONORE. REPORTED BY
MONROE COUNTY DISPATCH.
0930 PM TSTM WND DMG COKER CREEK 35.26N 84.29W
06/10/2009 MONROE TN UTILITY COMPANY
ONE TREE DOWN
0935 PM TSTM WND DMG 3 SE VONORE 35.57N 84.19W
06/10/2009 MONROE TN UTILITY COMPANY
ONE TREE DOWN AND POWER LINES DOWN ON SINKING CREEK RD
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:07 PM CDT | Severe Thunderstorm Warning | MRX | Loudon, Morgan, Roane | 38 min |
| Jun 10, 7:19 PM CDT | Tornado Warning | MRX | Loudon, Morgan, Roane | 26 min |
| Jun 10, 7:42 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 48 min |
| Jun 10, 7:48 PM CDT | Severe Thunderstorm Warning | MRX | Loudon, Roane | 27 min |
| Jun 10, 8:20 PM CDT | Severe Thunderstorm Warning | MRX | Monroe | 25 min |
| Jun 11, 11:27 AM CDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion | 48 min |
| Jun 11, 11:40 AM CDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 50 min |
| Jun 11, 11:44 AM CDT | Severe Thunderstorm Warning | MRX | Morgan, Roane | 61 min |
| Jun 11, 11:50 AM CDT | Severe Thunderstorm Warning | MRX | Scott | 55 min |
| Jun 11, 11:54 AM CDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Monroe, Polk | 51 min |
| Jun 11, 12:12 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell | 63 min |
| Jun 11, 12:18 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, McMinn, Meigs, Monroe | 57 min |
| Jun 11, 12:28 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Knox | 62 min |
| Jun 11, 12:44 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Monroe, Polk | 46 min |
| Jun 11, 12:52 PM CDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Union | 53 min |
| Jun 11, 1:11 PM CDT | Severe Thunderstorm Warning | MRX | Hamblen, Jefferson, Sevier | 64 min |
| Jun 11, 1:14 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 61 min |
| Jun 11, 1:45 PM CDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hancock | 30 min |
| Jun 11, 1:57 PM CDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hawkins | 63 min |
| Jun 11, 2:04 PM CDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hancock, Hawkins and 2 more | 26 min |
| Jun 11, 2:31 PM CDT | Severe Thunderstorm Warning | MRX | Unicoi | 49 min |
| Jun 11, 2:36 PM CDT | Severe Thunderstorm Warning | MRX | Sullivan, Washington | 54 min |
| Jun 11, 3:11 PM CDT | Severe Thunderstorm Warning | MRX | Carter | 34 min |
| Jun 11, 3:29 PM CDT | Severe Thunderstorm Warning | MRX | Johnson, Sullivan | 46 min |
| Jun 11, 2:50 PM CDT | Severe Thunderstorm Warning | MRX | Scott | 55 min |
| Jun 11, 3:21 PM CDT | Severe Thunderstorm Warning | MRX | Wise, City of Norton | 39 min |
| Jun 11, 1:38 PM CDT | Severe Thunderstorm Warning | MRX | Cherokee, Clay | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.